Weight gain vs. Pain

Discussion in 'Fibromyalgia Main Forum' started by jmq, May 9, 2009.

  1. jmq

    jmq New Member

    HELP!!! I have been blowing up like a balloon. Literally, my stomach gets so bloated...and my appetite is crazy and I have gained about 30 lbs since starting on Lyrica. At first, the Lyrica was WONDERFUL. It still has me better than I was before starting it...but my hubby is not thrilled with my new look and more importantly, I feel miserable. My feet hurt more too.

    So, my first question to all the ladies out there over 50 going through this....is if you did quit Lyrica because of the weight gain, did you loose it again? IF I decide to opt for more pain and less weight...I want to be sure that it WILL go off.

    I have TRIED walking more, eating less, eating healthier...nothing makes a difference. I never had a wieght problem ever in my life so this is soooo difficult.

    Any suggestions?

  2. dragon06

    dragon06 New Member

    I have been taking Lyrica for over 3 years and have not gained any weight from it. Keep in mind the weight may be an initial side effect but you may level out and stop gaining weight once your body is used to it. Also, if you just stop the medication the weight may not just go away, you will probably have to work to take the weight off.

    I gained some weight from another med I tried over a year ago and I am still trying to lose all the weight I gained, I am about halfway there.

    Best thing to do is discuss it with your doctor and see what is the most healthy choice. There are many possibilities.
  3. vivian53

    vivian53 Member

    I have gained only ten pounds on it but it is worth it to me. I have to diet and exercise regularly.

    I gained 40 lbs once on Elavil and after I stopped it the weight didn't just fall off like I had hoped but came off slowly over a 2 year period.

    I don't know how this works like it does with the weight gain even if I don't eat more. If it's not water weight then it has to be a lower metabolic rate. I did ask my doctor and he told me he didn't know.

  4. michsteep

    michsteep New Member

    okay - i'm only 41, but gained weight w/ lexapro. I don't even want to try lyrica because of the weight gain mentioned as a side effect. I'm currently using cymbalta for about a month and still losing weight w/diet and exercise.